Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 6 November 2023

RBF Approximation of the Lippmann-Schwinger Equation

Nadaniela Egidi1, Josephin Giacomini1 & Pierluigi Maponi1

Journal of Mathematics and Statistics, Volume 19, Issue 1, pp. 28–36 · doi.org/10.3844/jmssp.2023.28.36

5,094 accesses3,544 downloads0 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

We consider the direct scattering problem that consists of the computation of the scattered wave generated by an incident plane wave and an inhomogeneous object defined in terms of the refractive index. From some suitable physical and geometrical hypotheses, this is formulated as a boundary value problem for the Helmholtz equation and, in turn, as the Lippman-Schwinger equation. For the numerical solution of this integral equation, we propose an approximation approach by using Radial Basis Functions (RBF), which allows a relevant reduction in the computational cost of the numerical procedure. This new method is described in full detail and its performance is shown by using a wide numerical experiment for the approximate solution of the Lippman-Schwinger equation with different approaches.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Egidi, N., Giacomini, J. & Maponi, P. (2023). RBF Approximation of the Lippmann-Schwinger Equation. Journal of Mathematics and Statistics, 19(1), 28–36. https://doi.org/10.3844/jmssp.2023.28.36

Licence
CC BY 4.0
Issue
Volume 19, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
RBF Approximation of the Lippmann-Schwinger EquationJournal of Mathematics and Statistics · Volume 19, Issue 1 · pp. 28–36 · CC BY 4.0Download